Not more than 2 weeks my husband was diagnosed with epilepsy / partial seizures. It's been bad since then. He experienced something that he called dizziness from 2008. it used to come once a year and lately maybe 3 times a week sometimes. It would come out of a sudden, he looks like trying to swallow something as his mouth felt dry, and the dizziness plus headaches after. There is no loss of conciousness but only he couldnt concentrate for a few seconds.This would only happend at home.,while driving he would be aware and pull the car on the side until he would be better(matter of seconds). Finally he went to the doctor, where he got an MRI and EEG,the MRI show nothing to worry tho the EEG shows abnormal activity in frontotemporal lobe. Considering the history and the result the diagnosis was sadly epilepsy and the treatment given is Lamictal, started with 25mg, now he is at 50. It was a struggle for him to accept the idea, we checked with one more neurologist, same diagnosis. Now he said because of the Lamictal he has horrible mood swings, his head is sometimes so busy with thoughts, other times calm. Luckily no seizures stopped. But tell me please did anyone go through this. Is it Lamictal giving this mood swings or just the idea of having this disease??? I feel useless because I don't know how to help him to go through this.
If anyone experienced something like this please leave a comment.
Wish you all health
Is Lamictal known to create mood swings, at least in the beginning ?
- 15 Nov 2014 by Miky3107
- 6 August 2018
- lamictal, seizures, seizure prevention, epilepsy, mood swing, diagnosis
From the literature of Drugs.com
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
Click on the link:
Yes, however the prescribing physician needs to be made aware of what you're reporting here.
Hi, after my husband had partial seizures few months back, the neurologist prescribed him with Lamictal, as per dosage instruction, one tab in the morning and one tab in the evening for a week. Then increased it to two tabs in the morning and two tabs in the evening for the second week. He followed the first week and the first day on the second week and stopped from there because he was complaining of feeling more dizzy and off balance regularly. Originally he's been taken dilantin & phenobarbital for 40 years and after that partial seizure incident, he was prescribed with Lamictal as added dosage. Since it didn't work for him, he was prescribed with Keppra in lieu of Dilantin. Now he haven't touched the Keppra in fear on how would it affect on him if he stopped Dilantin right away. We're just so desperate and feeling helpless...
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Oct 2011 • 3 answers
Updated 20 Jul 2013 • 5 answers
Updated 18 Oct 2014 • 2 answers
Updated 5 May 2017 • 1 answer
Updated 28 Aug 2016 • 1 answer